Alert archive / Kansas / Wind Advisories in 2006

Wind Advisory 33, NWS Wichita, KS

October 30, 20066 counties in Kansas

NWS Wichita, KS issued this wind advisory at Oct 30, 2006, 10:46 AM CST for 6 counties in Kansas. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2006, 10:46 AM CST (16:46 UTC)
Expired
Oct 30, 2006, 2:29 PM CST
In force
4 hr
Issued by
NWS Wichita, KS

Counties Allen County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 4.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2006-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2006-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 402 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2463 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
402 m²/s²
0-3 km storm-relative helicity
404 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 301646
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1046 AM CST MON OCT 30 2006

KSZ071-072-095-096-099-100-302200-
/O.NEW.KICT.WI.Y.0033.061030T1646Z-061030T2200Z/
WOODSON-ALLEN-WILSON-NEOSHO-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA...
CHANUTE...ERIE...COFFEYVILLE...INDEPENDENCE...PARSONS
1046 AM CST MON OCT 30 2006

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

STRONG SOUTH TO SOUTHWEST WINDS OF 25 TO 30 MPH...WITH
GUSTS TO AROUND 45 MPH...WILL PREVAIL ACROSS THE AREA THROUGH 
MID-AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KED
1 follow-up statement
000 
WWUS73 KICT 302029
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
229 PM CST MON OCT 30 2006

KSZ071-072-095-096-099-100-302130-
/O.CAN.KICT.WI.Y.0033.000000T0000Z-061030T2200Z/
WOODSON-ALLEN-WILSON-NEOSHO-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA...
CHANUTE...ERIE...COFFEYVILLE...INDEPENDENCE...PARSONS
229 PM CST MON OCT 30 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

$$

KED

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Oct 30, 3:07 AM CST, 7 hours 39 minutes earlier.

Area forecast discussion, Oct 30, 3:07 AM CST, 7 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
307 AM CST MON OCT 30 2006

.DISCUSSION...
MAIN FOCUS WILL BE ON FRONTAL PASSAGE THIS EVENING AND LIMITED
PRECIP CHANCES AND THEN STRONG WINDS AND COLDER TEMPS FOR TONIGHT
INTO TUE.

TODAY-TONIGHT:
ANOTHER ABOVE NORMAL TEMP DAY TODAY AS LEE SIDE TROUGH AND COLD
FRONT BEGINS TO MOVE ACROSS KANSAS BY LATE THIS AFTERNOON INTO THIS
EVENING.  INCREASED MID LEVEL CLOUDS WILL KEEP TEMPS FROM GETTING
TOO CARRIED AWAY...EVEN WITH SOUTHWEST FLOW ACROSS THE AREA BEFORE
THE STRONG COLD FRONT MOVES INTO THE AREA THIS EVENING. WILL STAY
CLOSE TO GUIDANCE NUMBERS FOR NOW.

MOISTURE RETURN AND STRONG WINDS AFTER THE FRONTAL PASSAGE WILL BE
THE CONCERN THIS EVENING. MOISTURE WILL BE LACKING IN MOST
LOCATIONS FOR ANY PRECIP ASSOCIATED WITH THE FRONT...EXCEPT IN SERN
KS WHERE LOW LEVEL MOISTURE AND FRONTOGENESIS WILL BE ENOUGH FOR A
CHANCE OF SHOWERS. MAIN CHANCES WILL BE FROM 02-06Z MAINLY TO THE
EAST OF THE TURNPIKE...BUT LACK OF DEEP MOISTURE WILL ONLY LEAD TO
WIDELY SCATTERED CHANCE SO WILL KEEP CHANCES IN THE SLIGHT RANGE.
LIMITED INSTABILITY ALSO SUGGESTS THAT THUNDER CHANCES WILL BE SLIM
OR NONE...BUT COULD SEE AN ISOLATED RUMBLE OR TWO WITH STRONG
CONVERGENCE...SO WILL LEAVE THIS MENTION IN FOR SERN KS.

850H WINDS AROUND 40 KTS ON THE BACKSIDE THE FRONT THIS EVENING
...ARE A CONCERN AS WELL...AS DRY AIR BEHIND THE FRONT WILL HELP MIX
SOME OF THESE STRONG WINDS TO THE SURFACE ESPECIALLY OVER CEN AND
SOUTH CEN KS. COULD SEE A BRIEF PERIOD WHERE WINDS MAY YIELD GUSTS
TO 35 TO 40 MPH AS MOMENTUM TRANSFER GOES ALMOST DRY ADIABATIC.
BUFKIT SOUNDINGS SHOW A NARROW WINDOW OF OPPORTUNITY FOR THESE WINDS
TO MIX DOWN BEFORE LOW LEVEL INVERSION CUTS OFF STRONGER WINDS
REACHING THE GROUND. SO WILL HOLD OFF ON A WIND ADVISORY AS STRONG
GUSTS  WILL BE MORE ISOLATED IN NATURE AND MENTION IN THE HAZARDOUS
WEATHER OUTLOOK.

TUE-THU:
COLD ADVECTION ON THE BACKSIDE OF THE FRONTAL PASSAGE SUGGESTS A
RATHER CHILLY DAY FOR TUES AS 850H TEMPS DROP TO AROUND +2. COULD
SEE CHILLY TEMPS TEMPERED SOME...BY LOTS OF SUNSHINE. BUT COLD
ADVECTION AND STRONG N-NE WINDS WILL KEEP SURFACE TEMPS IN THE LOW
50S.

ANOTHER WEAKER COLD FRONT COMING THROUGH ON WED NIGHT WILL KEEP
TEMPS FROM GOING UP MUCH INTO THU . THIS WILL BE MORE OF A
REINFORCING SHOT OF COLD AIR...BUT NOT MUCH COLDER THAN THE AIR
COMING IN ON TUES. SO SIMILAR TEMPS ON WED AND THU AS FOR TUE.  NOT
ALOT OF MOISTURE FOR THIS FRONT TO WORK WITH...SO A DRY FRONTAL
PASSAGE IS EXPECTED.

FRI-SUN:
COULD SEE A WARMING TREND BY THE WEEKEND AS MID LEVEL FLOW GOES MORE
ZONAL AND EVEN SOUTHWEST BY SUN WITH WARM ADVECTION RETURNING.
LATEST MID RANGE MODELS SUGGEST THAT RAIN CHANCES COULD RETURN BY
SUN EVE.  WILL LET THE DAY SHIFT LOOK THIS FURTHER BEFORE ADDING ANY
POPS TO THE GRIDS.

&&

.FIRE WEATHER...
EXPECT FIRE DANGER TO BE HIGH TODAY AND POSSIBLY VERY HIGH EARLY
ON TUESDAY AS WINDS BECOME STRONG AND GUSTY AFTER THE FRONTAL
PASSAGE. LOTS OF DRY CONDITIONS ACROSS THE AREA FOR FUELS FOR
FIRES...BUT EXPECTED RELATIVE HUMDIITY VALUES REMAINING ABOVE 20%
WILL PRECLUDE ANY FIRE WEATHER HEADLINES AT THIS TIME.

KETCHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    79  35  51  28 /   5  10   5   5
HUTCHINSON      78  33  49  27 /   5  10   5   5
NEWTON          77  34  49  28 /   5  10   5   5
ELDORADO        77  35  50  29 /   5  10   5   5
WINFIELD-KWLD   79  38  52  29 /   5  20   5   5
RUSSELL         77  30  48  26 /   0  10   5   5
GREAT BEND      78  31  48  26 /   0  10   5   5
SALINA          76  32  48  27 /   5  10   5   5
MCPHERSON       77  32  48  27 /   5  10   5   5
COFFEYVILLE     77  40  54  31 /   5  30  10  10
CHANUTE         77  38  51  30 /   5  20  10  10
IOLA            76  37  51  29 /   5  20  10  10
PARSONS-KPPF    77  39  53  30 /   5  30  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Oct 30, 5:36 AM CST, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
536 AM CST MON OCT 30 2006

KSZ032-033-047>053-067>072-082-083-091>096-098>100-311200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
536 AM CST MON OCT 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THE FIRE DANGER WILL BE HIGH ACROSS PORTIONS OF THE AREA
TODAY. OUTDOOR BURNING SHOULD BE LIMITED TO THE EARLY MORNING
OR EVENING HOURS.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS EVENING ACROSS
SOUTHEAST KANSAS. SEVERE STORMS APPEAR UNLIKELY AT THIS JUNCTURE DUE
TO THE LIMITED INSTABILITY.

STRONG NORTH TO NORTHEAST WINDS ARE EXPECTED THIS EVENING AND
TONIGHT AFTER A COLD FRONT MOVES THROUGH THE AREA. SOME ISOLATED
WIND GUSTS MAY APROACH 40 MPH BUT MAINLY THE WINDS WILL BE FROM 25
TO 30 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE FIRE DANGER WILL BE HIGH TO POSSIBLY VERY HIGH ACROSS PORTIONS
OF THE AREA ON TUESDAY. OUTDOOR BURNING SHOULD BE LIMITED TO THE
EARLY MORNING OR EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KETCHAM

Nearby

Wind Advisories in Kansas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.